Format

Send to

Choose Destination
See comment in PubMed Commons below
Anaesthesist. 2007 Jun;56(6):581-6.

[Intoxication with a tricyclic antidepressant].

[Article in German]

Author information

1
Klinik für Anästhesiologie und operative Intensivmedizin, Krankenhaus Köln-Merheim, Ostmerheimerstr. 200, 51109 Köln. SakkaS@Kliniken-Koeln.de

Abstract

A 48-year-old woman with a major depression and treatment with doxepin was found comatose in her flat. Her son last saw her 48 h prior to being found. On arrival of the emergency physician, she presented a generalized seizure. The patient underwent endotracheal intubation and mechanical ventilation due to respiratory insufficiency and severe cyanosis. Empty packages of tablets (doxepin ca. 4000 mg and zolpidem 100 mg) were found in the flat. On hospital admission the doxepin blood concentration was 1.2 microg/ml. No life-threatening arrhythmia occurred at any time. On the advice of the poison information center, hemoperfusion was performed for extracorporeal elimination. Within several hours the doxepin blood concentration could be lowered to 0.8 microg/ml and although still above the therapeutic range the patient was extubated. However, the patient developed a generalized seizure which required re-intubation. As a consequence of the high distribution volume and re-distribution phenomena, the doxepin blood concentration had increased again to 1.2 microg/ml. Approximately 72 h later she was extubated again while the doxepin blood concentration was 0.9 microg/ml and 3 days later, the doxepin blood concentration was lowered to 0.3 microg/ml and the patient was transferred to the psychiatric ward the following day. This case report questions the efficacy of hemoperfusion during acute doxepin intoxication in the given constellation of a non-life-threatening arrhythmia.

PMID:
17464486
DOI:
10.1007/s00101-007-1191-z
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center